Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 74, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 13, 2016, 9:12 PM EDT for Rensselaer County, New York; Northwest Hills Planning Region, Connecticut; Berkshire County, Massachusetts. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2016, 9:12 PM EDT (01:12 UTC)
- Expired
- Aug 13, 2016, 9:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Rensselaer County, NY
The radar
The Albany radar (KENX), 93 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 6:17 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2222 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.0
The text
As transmitted.
117
WUUS51 KALY 140112
SVRALY
CTC005-MAC003-NYC083-140145-
/O.NEW.KALY.SV.W.0074.160814T0112Z-160814T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
912 PM EDT SAT AUG 13 2016
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
SOUTHEASTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 945 PM EDT
* AT 912 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FLORIDA TO OTIS TO CORNWALL BRIDGE...MOVING EAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR... NORTH
ADAMS...ADAMS...OTIS...FLORIDA AND TOLLAND AROUND 915 PM EDT.
MONROE AROUND 920 PM EDT. NORTHWEST HARWINTON AROUND 935 PM EDT.
TORRINGTON AROUND 940 PM EDT. CANTON...NEW HARTFORD...NEW HARTFORD
CENTER AND WINSTED AROUND 945 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE DEAN
CORNERS...KONKAPOT...THE CEDARS...HUNTSVILLE...LENOX HOUSE COUNTRY
SHOPS... BERKSHIRE HEIGHTS...LANESBOROUGH...GOOSE GREEN...NEPAUG AND
EAST CORNWALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY
&&
LAT...LON 4183 7294 4180 7302 4176 7301 4182 7348
4273 7332 4273 7302 4270 7302 4270 7295
4267 7300 4264 7295 4239 7301 4238 7307
4233 7306 4231 7300 4225 7300 4209 7307
4204 7306 4204 7301 4197 7303 4197 7289
TIME...MOT...LOC 0112Z 259DEG 29KT 4269 7301 4219 7304 4183 7336
HAIL...1.00IN
WIND...60MPH
$$
BJF/SND2 follow-up statements
297
WWUS51 KALY 140131
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
931 PM EDT SAT AUG 13 2016
NYC083-140140-
/O.CAN.KALY.SV.W.0074.000000T0000Z-160814T0145Z/
RENSSELAER NY-
931 PM EDT SAT AUG 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RENSSELAER COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
NORTHERN CONNECTICUT...AND WESTERN MASSACHUSETTS.
LAT...LON 4183 7294 4180 7302 4176 7301 4179 7326
4196 7328 4273 7317 4273 7302 4270 7295
4267 7300 4264 7295 4239 7301 4238 7307
4233 7306 4231 7300 4225 7300 4209 7307
4204 7306 4204 7301 4197 7303 4197 7289
TIME...MOT...LOC 0130Z 263DEG 31KT 4268 7291 4218 7290 4181 7312
$$
CTC005-MAC003-140145-
/O.CON.KALY.SV.W.0074.000000T0000Z-160814T0145Z/
LITCHFIELD CT-BERKSHIRE MA-
931 PM EDT SAT AUG 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHEASTERN LITCHFIELD AND EASTERN BERKSHIRE COUNTIES...
AT 930 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROWE TO NEAR RUSSELL TO TORRINGTON...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
CANTON AROUND 945 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
KONKAPOT...GOOSE GREEN...NEPAUG...MAPLE GROVE...EAST OTIS...KELLY
CORNER... SOUTH SANDISFIELD...WINCHESTER CENTER...EAST RENFREW AND
COLTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4183 7294 4180 7302 4176 7301 4179 7326
4196 7328 4273 7317 4273 7302 4270 7295
4267 7300 4264 7295 4239 7301 4238 7307
4233 7306 4231 7300 4225 7300 4209 7307
4204 7306 4204 7301 4197 7303 4197 7289
TIME...MOT...LOC 0130Z 263DEG 31KT 4268 7291 4218 7290 4181 7312
HAIL...1.00IN
WIND...60MPH
$$
BJF197
WWUS51 KALY 140144
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
944 PM EDT SAT AUG 13 2016
CTC005-MAC003-140154-
/O.EXP.KALY.SV.W.0074.000000T0000Z-160814T0145Z/
LITCHFIELD CT-BERKSHIRE MA-
944 PM EDT SAT AUG 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LITCHFIELD AND
EASTERN BERKSHIRE COUNTIES WILL EXPIRE AT 945 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
NORTHERN CONNECTICUT...AND WESTERN MASSACHUSETTS.
LAT...LON 4183 7294 4180 7302 4176 7301 4179 7326
4196 7328 4273 7317 4273 7302 4270 7295
4267 7300 4264 7295 4239 7301 4238 7307
4233 7306 4231 7300 4225 7300 4209 7307
4204 7306 4204 7301 4197 7303 4197 7289
TIME...MOT...LOC 0142Z 259DEG 29KT 4268 7291 4218 7290 4181 7312
$$
BJFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 7:29 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 13, 7:29 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Albany NY
729 PM EDT SAT AUG 13 2016
.SYNOPSIS...
Humid conditions will continue along with the threat for showers
and thunderstorms through Sunday as a front moves gradually
southward across the region. Any storm will be capable of
producing locally very heavy rainfall. With the passage of front
Sunday night some drier air will filter into the region in the
wake of the boundary for early next week. Temperatures will still
run above normal by around 5 degrees.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Severe thunderstorm watch #445 is in effect until 1 am for all of
east central new York and western New England.
Another hot and very humid day across the area. Dew points are
in the 70s. Heat headlines will be allowed to expire at 7 pm.
Will be another very muggy night with lows only bottoming in the
70s with upper 60s across the higher terrain. With such a moist
atmosphere in place patchy fog is expected to develop once again.
The stalled boundary has moved little today and snakes across
New England westward across upstate New York into the Great Lakes
Region. It has been a focus for convection especially to the north
where we have moderate mid level flow to support storms. Some of
the storms earlier were producing very heavy downpours, frequent
lightning and strong gusty winds. Stronger storms are expected
this evening. Cloud top are cooling. The watervapor loop shows a
fair strong short wave moving across the Great Lakes region
High precipitable water value was 2.14 inches on the 12Z ALY
sounding (175 percent of normal) and 2.12 inches on the 12Z BUF
sounding (189 percent of normal), so very heavy downpours are
occurring with storms. Localized flash flooding remains possible
with the greatest risk will be for urban, poor drainage and low
lying areas.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
Another day of heat and humidity across much of the forecast area.
Heat Advisory has been issued for the Dutchess, eastern Ulster
and southern Litchfield County for heat indices up to around 100
depress Sunday noon to 7 pm.
The stalled boundary should have lifted northward some by Sunday
morning as a weakening area of low pressure moves eastward across
eastward Canada. As the low moves off to the east it will drag a
cold/cool front across the region Sunday night. Ahead of the
boundary additional showers and thunderstorms are expected with
the best chances across the eastern Catskills, mid Hudson Valley
into western New England with the peak heating of the day. As
stated early precipitable water levels will remain high so any
storm will be capable of very heavy rainfall.
With the passage of the boundary some drier and cooler air will
will filter in late Sunday night and Monday. Dew points are
forecast to lower into the 60s with some 50s possible in the
western Adirondacks.
Temperatures will be cooler but still above normal but only by
around 5 degrees or so. Dew points are forecast to range from the
upper 50s to upper 60s which will be more comfortable and less
dangerous than recent days.
A period of dry weather is expected late Sunday night into Monday
night as ridging build in.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
A short wave is expected to move around the western side of the
upper ridge with surface low forming over the mid west/ohio
valley by Tuesday. This storm is then expected to strengthen as
it moves northeastward across the Great Lakes region and
Northeast bringing chances for showers and thunderstorms to the
area through the middle of the week.
Additional chances for some storms are possible Thursday as a
cold front moves across the region. At this time, it appears fair
weather is then expected as we head into the weekend.
Temperatures are expected to continue to run a bit above normal
by around 5 degrees or so with highs mainly the upper 70s to mid
80s much of the week. Lows are expected to be in the upper 50s to
upper 60s.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
A quasi-stationary frontal boundary drapped across the region will
continue to provide a focus for showers and thunderstorms this
evening. Based on latest radar trends, ongoing activity should
allow for MVFR/IFR flying conditions at KGFL/KALB/KPSF over the
next few hours. Further south, the activity will be more scattered
to isolated around KPOU, so flying conditions should generally
remain VFR there. Within any t-storm, west winds may become gusty
and visibility will be reduced to 1-2 SM.
Behind this initial batch of activity, there still may be some
lingering showers and thunderstorms into the overnight hours. This
could allow for some occasional MVFR flying conditions. With
abundant low level moisture, some mist/low stratus will be possible
for all sites late tonight as well, with a period of IFR
conditions likely.
Any fog/low status should dissipate between 12z-14z, with VFR
conditions returning to all sites. Some additional showers and
thunderstorms are possible on Sunday, especially in the aftn and
evening hours, as the boundary remains situated over the area.
For now, will mention just VCSH but brief periods of MVFR/IFR
conditions are possible for all sites during the day.
Outlook...
Sunday Night: Moderate Operational Impact. Chance of SHRA...FG...TSRA.
Monday: No Operational Impact. Slight Chance of SHRA...TSRA.
Monday Night: Low Operational Impact. Slight Chance of SHRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Thursday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
Humid conditions will continue along with the threat for showers
and thunderstorms through Sunday as a front moves gradually
southward across the region. Any storm will be capable of
producing locally very heavy rainfall. With the passage of front
Sunday night some drier air will filter into the region in the
wake of the boundary for early next week. Minimum relative
humidity levels are not expected to drop below 50 percent neither
Sunday or Monday afternoons.
&&
.HYDROLOGY...
Very heavy rainfall occurring with storms. High precipitable
water value was 2.14 inches on the 12Z ALY sounding (175 percent
of normal) and 2.12 inches on the 12Z BUF sounding (189 percent of
normal), so very heavy downpours are occurring with storms.
Localized flash flooding remains possible with the greatest risk
will be for urban, poor drainage and low lying areas.
This threat will continue through Sunday until the passage a
front. The boundary is expected to move to our south Sunday night
with precipitable water values forecast to drop below 1.5 inches
Sunday night into Monday.
A brief period of dry weather is expected late Sunday night
through Monday into Monday night, then more unsettled humid
weather is expected through the middle of the week.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Excessive Heat Warning until 10 PM EDT this evening for CTZ013.
Heat Advisory from noon to 7 PM EDT Sunday for CTZ013.
NY...Excessive Heat Warning until 10 PM EDT this evening for
NYZ064>066.
Heat Advisory from noon to 7 PM EDT Sunday for NYZ064>066.
MA...None.
VT...None.
&&
SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...
LONG TERM...IAA
AVIATION...Frugis
FIRE WEATHER...IAA
HYDROLOGY...IAAHazardous weather outlook, Aug 13, 7:12 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 712 PM EDT SAT AUG 13 2016 CTZ013-NYZ064>066-141100- SOUTHERN LITCHFIELD-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 712 PM EDT SAT AUG 13 2016 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 1 AM EDT SUNDAY... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DUTCHESS...EASTERN ULSTER AND SOUTHERN LITCHFIELD COUNTIES.. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ALSO...THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE GREATEST RISK FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. PLEASE SEND REPORTS OF DAMAGING WINDS AND RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. CTZ001-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063-082>084- VTZ013>015-141100- NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 712 PM EDT SAT AUG 13 2016 ...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 1 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...SOUTHERN VERMONT...NORTHERN LITCHFIELD COUNTY...AND EAST CENTRAL NEW YORK EXCLUDING THE MID HUDSON VALLEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE GREATEST RISK FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. PLEASE SEND REPORTS OF DAMAGING WINDS AND RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 13, 7:01 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
701 PM EDT SAT AUG 13 2016
NYZ047-048-051-132345-
SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-
701 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ALBANY...CENTRAL
SCHOHARIE AND SOUTHWESTERN SCHENECTADY COUNTIES...
AT 700 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
RICHMONDVILLE... OR NEAR COBLESKILL...MOVING EAST AT 30 MPH.
WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
COBLESKILL AROUND 710 PM EDT.
MIDDLEBURGH AND CENTRAL BRIDGE AROUND 720 PM EDT.
SCHOHARIE AROUND 725 PM EDT.
BERNE AROUND 740 PM EDT.
WESTERLO AND ALTAMONT AROUND 745 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEST RICHMONDVILLE...
GALLUPVILLE...HUNTERSLAND...DUANE MANSION...ZEH CORNERS...EAST
TOWNSHIP... HAWVERSVILLE...KNOX...SCHOHARIE JUNCTION AND BRAMANVILLE.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 19 AND 23.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4262 7463 4268 7464 4275 7463 4276 7404
4248 7403 4257 7466
TIME...MOT...LOC 2300Z 276DEG 27KT 4266 7455
WASULASpecial weather statement, Aug 13, 7:32 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
732 PM EDT SAT AUG 13 2016
NYZ047>049-051>054-140015-
SCHOHARIE-EASTERN ALBANY-WESTERN RENSSELAER-WESTERN
SCHENECTADY-EASTERN RENSSELAER-WESTERN ALBANY-EASTERN SCHENECTADY-
732 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT ALBANY...NORTHEASTERN
SCHOHARIE...SOUTHERN SCHENECTADY AND SOUTHWESTERN RENSSELAER
COUNTIES...
AT 728 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SCHOHARIE...OR
12 MILES EAST OF COBLESKILL...MOVING EAST AT 40 MPH.
THIS STORM WILL BE NEAR... BERNE AROUND 735 PM EDT. DUANESBURG
AROUND 740 PM EDT. ALTAMONT AROUND 745 PM EDT. VOORHEESVILLE
AROUND 750 PM EDT. ALBANY...GUILDERLAND AND FEURA BUSH AROUND 755
PM EDT. COLONIE AND DELMAR AROUND 800 PM EDT. LATHAM AND
LOUDONVILLE AROUND 805 PM EDT. EAST
GREENBUSH...WATERVLIET...RENSSELAER...MENANDS AND GREEN ISLAND
AROUND 810 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FULLERS...DENAULT
CORNERS...BRAESIDE...HUNTERSLAND...DUANE MANSION...MOHAWK
VIEW...LISHA KILL...HOUCKS CORNERS...BRUNSWICK CENTER AND TOTEM
LODGE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 BETWEEN MILE MARKERS 8 AND 1S...AND BETWEEN MILE
MARKERS 8 AND 6-5A.
INTERSTATE 87 BETWEEN MILE MARKERS 1 AND 6...NEAR MILE MARKER 2 ...
NEAR MILE MARKER 4...AND BETWEEN MILE MARKERS 2-4 AND 4-5.
INTERSTATE 787 BETWEEN MILE MARKERS 2 AND 8-7.
LAT...LON 4279 7371 4278 7369 4279 7367 4280 7351
4253 7351 4256 7434 4274 7434
TIME...MOT...LOC 2328Z 268DEG 35KT 4265 7425
WASULALocal storm report, Aug 13, 7:49 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
749 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM LIGHTNING LAKE GEORGE 43.43N 73.71W
08/13/2016 WARREN NY BROADCAST MEDIA
*** 4 INJ *** TIME ESTIMATED. 4 PEOPLE INJURIED BY
LIGHTNING STRIKE AT THE LAKE GEORGE BATTLEFIELD
CAPMGROUND.
&&
EVENT NUMBER ALY1602014
IAALocal storm report, Aug 13, 8:49 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
849 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 2 NE ROCKINGHAM 43.21N 72.45W
08/13/2016 WINDHAM VT AMATEUR RADIO
WIRES DOWN ON MISSING LINK ROAD IN ROCKINGHAM. TIME
ESTIMATED FROM RADAR.
&&
EVENT NUMBER ALY1602015
BEWLocal storm report, Aug 13, 8:56 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
856 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 2 ESE ROCKINGHAM 43.18N 72.45W
08/13/2016 WINDHAM VT AMATEUR RADIO
TREE DOWN ON HERRICKS COVE RD. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ALY1602016
BEWLocal storm report, Aug 13, 8:59 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
859 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TSTM WND DMG SAUGERTIES 42.08N 73.95W
08/13/2016 ULSTER NY FIRE DEPT/RESCUE
TREES DOWN ON WIRES ON WASHINGTON AVE BETWEEN RUSSEL
AND DIVIISION
&&
EVENT NUMBER ALY1602017
IAAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:13 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 47 min |
| Aug 13, 8:20 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 25 min |
| Aug 13, 8:33 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 42 min |
| Aug 13, 8:44 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 31 min |
| Aug 13, 10:08 PM EDT | Special Weather Statement | ALY | Ulster | 52 min |
| Aug 13, 11:02 PM EDT | Special Weather Statement | ALY | Dutchess | 28 min |
| Aug 14, 3:56 PM EDT | Special Weather Statement | ALY | Ulster | 49 min |
| Aug 14, 4:58 PM EDT | Special Weather Statement | ALY | Dutchess | 32 min |
| Aug 14, 5:08 PM EDT | Special Weather Statement | ALY | Putnam | 37 min |
| Aug 13, 9:51 PM EDT | Special Weather Statement | ALY | 39 min | |
| Aug 13, 9:55 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 34 min |
| Aug 13, 10:21 PM EDT | Special Weather Statement | ALY | 24 min | |
| Aug 13, 11:35 PM EDT | Special Weather Statement | ALY | 40 min | |
| Aug 13, 11:52 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 38 min |
| Aug 14, 12:25 AM EDT | Special Weather Statement | ALY | 35 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Severe Thunderstorm Warnings in Connecticut, 2016Severe Thunderstorm Warnings in Massachusetts, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.